Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Experiencing mild burning on lips after taking rowachol. Should I continue or discontinue it?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I have just been prescribed a german product called Rowachol. I am experiencing mild burning of the lips after taking it. Should I continue or discontinue it
Posted Wed, 27 Feb 2013 in Digestion and Bowels
Answered by Dr. Charles S Narasi 40 minutes later
I did a little research about the drug "Rowachol ".This
drug is essentially used to dissolve gallstones.
Most of the gallstones are cholesterol based and are
due to excess production in the liver. This drug works
by blocking the enzyme that helps production of
cholesterol in the liver.
This drug lists few ingredients.This includes Camphene,
Menthol, Menthene,Borneol,Cineole & Pinene.
Your symptoms are more likely from either Menthol,Menthene
or Camphene. I favor the first two.
The drug information says there are no side effects.
I don't believe that.Every drug has a potential for that
in some.
However, I do not beleive this is seroous. You can continue
the drug unless your symptoms get really worse.
I wish you well.
Above answer was peer-reviewed by
Follow-up: Experiencing mild burning on lips after taking rowachol. Should I continue or discontinue it? 7 minutes later
Thank you Dr Narasi,
Do you think this drug will be ale to help reduce the symptoms I have mentioned. I have been having these symptoms for almost a years and a half now and truly fedup trying everything from Nexium to Ranitidine, Ganaton to VitD drops.
Every type of investigation too as listed!!!
I am on Statins and should I stop this?

But unfortunately have not been able to have any releif
Answered by Dr. Charles S Narasi 18 minutes later
I am glad that you provided some more history.
I am glad that you have had normal upper endoscopy
and also colonoscopy. You said MRI and CT-Scans were
normal as well. If the sonogram of your gallbladdder did
not show stones , with the kind of symptoms you are
having, I assume that they did a HIDA-CCK scan which
can show gallbladder motility problem eventhuogh you
don't have stones. I see that you have also tried
H-2 Blockers and PPIs. without relief.
If you are taking Rowachol for burning sensation in your
lips and mouth and not for gallstones , there is no need
for this drug. Statin family of drugs can cause liver enzyme
elevations, liver damage and also muscular pains etc.
I have not had reports of this type of symptoms.
I would recommend a Super B-Complex Vitamin supplement
daily , if you are not already doing it.
The other thing I would suggest , check your Vit-B 12 blood levels.
If found low or low normal , B-12 injection 1000 mg, once a month
will be helpful.
I wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor